|another night sweats question
Apr 11, 2007
I have been getting night sweats almost everynight for the last few months. I'm not on meds yet - tested + last Oct. and was recently infected. My VL is ~ 20,000 and CD4 is 23% (I think 685) which is better than my last check-up. Is this normal or could there be something else wrong - and what can I do to prevent them?
Response from Dr. Frascino
Night sweats can occur with HIV infection; however, they don't usually become persistent or bothersome until CD4 counts drop to low levels. At 685, your CD4 count is still quite good. In addition to HIV, night sweats can occur with any of a variety of other types of infections viral, fungal, bacterial and mycobacterial. There are also a variety of other non-infectious medical conditions that can induce night sweats. These would include endocrine abnormalities (hormonal problems), such as hyperthyroidism. Also, some types of cancer may be associated with sweats. The best way to "prevent" them is to determine exactly what's causing them and treat the underlying condition. I recommend you see your HIV specialist for an evaluation.
Masturbation and Kallmans syndrome
- What If You Have Chlamydia For Over A Year?
- What Can Cause Herpes False Positive?
- What Can Cause A False Positive Hpv Test?
- What Are Your Chances Of Getting Herpes If You Have Sex With Someone That Has It?
- What Are Over The Counter Treatments For Genital Warts?
- What Are Long Term Effects For Genital Herpes?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.